Alert archive / Indiana / Frost Advisories in 2016

Frost Advisory 2, NWS Northern Indiana

May 15, 2016Branch County, Hillsdale County, Michigan; 8 counties in Ohio; 13 counties in Indiana

NWS Northern Indiana issued this frost advisory at May 15, 2016, 11:51 AM EDT for Branch County, Hillsdale County, Michigan; 8 counties in Ohio; 13 counties in Indiana. It took effect at May 16, 2016, 12:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 15, 2016, 11:51 AM EDT (15:51 UTC)
In effect from
May 16, 2016, 12:00 AM EDT
Expired
May 16, 2016, 8:00 AM EDT
In force
8 hr
Issued by
NWS Northern Indiana
All 23 counties

Adams County, IN, Allen County, IN, Blackford County, IN, DeKalb County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Noble County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, Whitley County, IN, Branch County, MI, Hillsdale County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 69 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

684 
WWUS73 KIWX 151551
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1151 AM EDT SUN MAY 15 2016

INZ006>009-017-018-024>027-032>034-MIZ080-081-OHZ001-002-004-005-
015-016-024-025-160000-
/O.NEW.KIWX.FR.Y.0002.160516T0400Z-160516T1200Z/
LAGRANGE-STEUBEN-NOBLE-DE KALB-WHITLEY-ALLEN IN-WABASH-HUNTINGTON-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA...
ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...AUBURN...
GARRETT...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...WABASH...NORTH MANCHESTER...HUNTINGTON...
ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
GAS CITY...UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...
DUNKIRK...COLDWATER...BRONSON...HILLSDALE...JONESVILLE...
LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...SWANTON...
DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...
LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...LEIPSIC...
COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...OHIO CITY...
LIMA...SPENCERVILLE
1151 AM EDT SUN MAY 15 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT MONDAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES DROPPING INTO THE MID 30S TONIGHT...A FEW SPOTS
   MAY DROP INTO THE LOWER 30S.

IMPACTS...

 * SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
   UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
641 
WWUS73 KIWX 151950
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
350 PM EDT SUN MAY 15 2016

INZ006>009-017-018-024>027-032>034-MIZ080-081-OHZ001-002-004-005-
015-016-024-025-160400-
/O.CON.KIWX.FR.Y.0002.160516T0400Z-160516T1200Z/
LAGRANGE-STEUBEN-NOBLE-DE KALB-WHITLEY-ALLEN IN-WABASH-HUNTINGTON-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA...
ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...AUBURN...
GARRETT...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...WABASH...NORTH MANCHESTER...HUNTINGTON...
ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
GAS CITY...UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...
DUNKIRK...COLDWATER...BRONSON...HILLSDALE...JONESVILLE...
LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...SWANTON...
DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...
LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...LEIPSIC...
COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...OHIO CITY...
LIMA...SPENCERVILLE
350 PM EDT SUN MAY 15 2016

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT MONDAY...

HAZARDOUS WEATHER...

 * TEMPERATURES WILL DROP INTO THE MID 30S TONIGHT...A FEW SPOTS
   MAY DROP INTO THE LOWER 30S.

IMPACTS...

 * SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
   UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
509 
WWUS73 KIWX 160130
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
930 PM EDT SUN MAY 15 2016

INZ006>009-017-018-024>027-032>034-MIZ080-081-OHZ001-002-004-005-
015-016-024-025-161200-
/O.CON.KIWX.FR.Y.0002.160516T0400Z-160516T1200Z/
LAGRANGE-STEUBEN-NOBLE-DE KALB-WHITLEY-ALLEN IN-WABASH-HUNTINGTON-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA...
ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...AUBURN...
GARRETT...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...WABASH...NORTH MANCHESTER...HUNTINGTON...
ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
GAS CITY...UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...
DUNKIRK...COLDWATER...BRONSON...HILLSDALE...JONESVILLE...
LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...SWANTON...
DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...
LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...LEIPSIC...
COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...OHIO CITY...
LIMA...SPENCERVILLE
930 PM EDT SUN MAY 15 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

HAZARDOUS WEATHER...

 * TEMPERATURES WILL DROP INTO THE MID 30S TONIGHT...A FEW SPOTS 
   MAY DROP INTO THE LOWER 30S. 

IMPACTS...

 * SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
   UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at May 15, 11:00 AM EDT, 51 minutes earlier.

Area forecast discussion, May 15, 11:00 AM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1100 AM EDT SUN MAY 15 2016

.SYNOPSIS...
Issued at 348 AM EDT Sun May 15 2016

High pressure over the central Plains will move east across the
Ohio Valley today and tonight providing fair weather in our area.
It will remain unseasonably cool with highs today ranging from the
upper 40s over southern Michigan to the mid 50s over central
Indiana. Lows tonight will be in the middle to upper 30s with
light winds and mainly clear skies which may allow patchy frost
to develop east of a Rochester to Three Rivers line.

&&

.UPDATE...
Issued at 1050 AM EDT Sun May 15 2016

The last in a series of stronger short waves is beginning to exit
off to the east this morning. Some isolated/scattered rain/snow
showers are possible over the next few hours across far northeast
Indiana, south central lower Michigan, and northwest Ohio, and
will carry this isolated mention through 16Z or 17Z. The other
item of note for the update will be consideration of frost
advisory for mainly eastern half/eastern third of the area.
Gradient should slacken this evening with mainly clear skies
expected. This should promote sharp evening temp drops, but temps
likely to level out or even slowly rise during latter portions of
the overnight hours as southwesterly gradient picks up. Will
consider a noon time update for a frost advisory for tonight,
primarily for eastern half of the forecast area.

&&

.SHORT TERM...(Today and Tonight)
Issued at 348 AM EDT Sun May 15 2016

Some breaks in strato cu pushing sewd across the nwrn portion of
our CWA early this morning. Cloud cover has limited diurnal
cooling with current temps mostly in the u30s/l40s. Hwvr, winds
fairly light and with any clearing may still see some patchy frost
develop so will let Frost Advisory ride through 12z.

Isolated showers have redeveloped early this morning as another
shrtwv moves se into srn mi. With sfc high building east from the
central Plains today expect these showers will diminish by or
shortly after daybreak with subsidence and diurnal mixing
scattering out strato cu by this eve. Temps will remain much below
normal today as broad thermal trof over the Great Lakes moves
slowly east.

Clear skies and light gradient winds at the start of tonight
will provide good radiational cooling, hwvr, sfc high expected to
cont drifting east overnight while a wk cdfnt drops south into the
upper Great Lakes, resulting in strengthening swly gradient and
WAA. Followed blend of fairly close guidance with lows fcst in
the m-u30s. Light winds/clear skies for at least a portion of the
night may allow patchy frost to form across ern portions of the
CWA. Hwvr, given negatives, confidence in frost development not
high enough to issue an NPW attm.

&&

.LONG TERM...(Monday through Saturday)
Issued at 348 AM EDT Sun May 15 2016

Cdfnt expected to cont dropping slowly south across MI Monday and
nrn IN/OH Tue. GFS suggests wk forcing and limited moisture will
accompany the front, while ecmwf indicating more interaction with
srn stream shrtwv ejecting eastward from swrn CONUS trof. Followed
model blend/consistency with low pops/qpf as these systems move
through the region. Sfc high pressure/ridging aloft expected to
move through/over the Grtlks Wed-Fri providing fair wx with a
slow warming trend.

Medium range models cont to suggest a shrtwv will move from the
swrn CONUS into the OH Valley Fri night/Sat. GFS has a more
southerly track suggesting precip shield will stay south of our
cwa while farther north 00z ECMWF indicates substantial precip in
this timeframe. Followed model/consistency blend and maintained a
low chc of showers. Passage of this system should put at least put
a pause on the warming trend and if ECMWF verifies, Saturday would
be cooler.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday Morning)
Issued at 655 AM EDT Sun May 15 2016

Dry air advection dissipating cloud cover a bit earlier than
previously expected. May be a slight resurgence in VFR stratocu
later this morning as diurnal mixing commences but otherwise
expect mostly sunny/clear conditions through the bulk of this TAF
cycle. Only potential impact will be WNW winds gusting in the
20-25 kt range given decent mixing depths and a modest pressure
gradient.

&&

.IWX Watches/Warnings/Advisories...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.

&&

UPDATE...Marsili
SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...JT
AVIATION...AGD

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 15, 4:30 AM EDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
430 AM EDT SUN MAY 15 2016

INZ003-004-012>015-020-022-MIZ077-078-160830-
LA PORTE-ST. JOSEPH IN-STARKE-PULASKI-MARSHALL-FULTON IN-WHITE-
CASS IN-BERRIEN-CASS MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...MONTICELLO...MONON...
BROOKSTON...LOGANSPORT...ROYAL CENTER...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS
430 AM EDT SUN MAY 15 2016 /330 AM CDT SUN MAY 15 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ005>009-016>018-023>027-032>034-MIZ079>081-OHZ001-002-004-005-015-
016-024-025-160830-
ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...
TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...
ALBION...AUBURN...GARRETT...WARSAW...WINONA LAKE...SYRACUSE...
MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...
NEW HAVEN...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
430 AM EDT SUN MAY 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST IS POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-160830-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
430 AM EDT SUN MAY 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Frost Advisories in Indiana, 2016Frost Advisories in Ohio, 2016Frost Advisories in Michigan, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.